MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT COMPLETT
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report of an essenz cockpit restart occurred two times during a procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Complaints database review revealed that similar events have been reported by other customers.Notably, throughout the essenz hlm cockpit reboot events, the pumps continued to operate fully, and the system remained controllable through the backup control unit with no impact on the clinical procedure.Reboot is an intended mitigation to reestablish the user interface in case of an unrecoverable exception at the tscp board level.This causes the linux operating system to reset the application to resolve the problem.By design, during the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continue to perform as expected.During the reboot, the cockpit screen shows the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is low and in the acceptable region.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23706075
Report Number9611109-2025-90569
Device Sequence Number16112586
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT COMPLETT
Device Catalogue Number49-00-10
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date04/08/2026
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown